Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Nov 24, 2008, 3:07 PM PST for Inyo County, California. It took effect at Nov 25, 2008, 10:00 PM PST. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2008, 3:07 PM PST (23:07 UTC)
- In effect from
- Nov 25, 2008, 10:00 PM PST
- Expired
- Nov 26, 2008, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 12:00 PM PST | HEAVY SNOW 8.2 | 10 Sw Lone Pine, CA | AN ESTIMATED 8.2 INCHES OF SNOW FELL AT THE COTTONWOOD SNOTEL AT AN ELEVATION OF 10150 FEET BETWEEN MIDNIGHT AND NOON PST ON NOVEMBER 26TH. |
| Nov 26, 12:00 PM PST | HEAVY SNOW 8.8 | 6 Se South Lake, CA | AN ESTIMATED 8.8 INCHES OF SNOW FELL AT THE BIG PINE CREEK SNOTEL AT AN ELEVATION OF 9800 FEET BETWEEN 200 PST AND 1900 PST ON NOVEMBER 26TH. 8.1 INCHES FELL BETWEEN 200 PST AND 1400 PST ON NOVEMBER 26TH. |
| Nov 26, 3:45 PM PST | SNOW 4 | 1 Wnw Aspendell, CA | A SPOTTER MEASURED 4 INCHES OF SNOW IN ASPENDELL AT ABOUT 8500 FEET IN ELEVATION. |
| Nov 26, 5:00 PM PST | SNOW 6.6 | 5 Sse Aspendell, CA | THE SAWMILL SNOTEL SITE HAD AN ESTIMATED 6.6 INCHES OF SNOW AT AN ELEVATION OF 10200 FEET BETWEEN 100 PST AND 1700 PST ON NOVEMBER 26TH. |
| Nov 26, 7:00 PM PST | HEAVY SNOW 8.8 | 6 Se South Lake, CA | AN ESTIMATED 8.8 INCHES OF SNOW FELL AT THE BIG PINE CREEK SNOTEL AT AN ELEVATION OF 9800 FEET BETWEEN 200 PST AND 1900 PST ON NOVEMBER 26TH. 8.1 INCHES FELL BETWEEN 200 PST AND 1400 PST ON NOVEMBER 26TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 242307 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PST MON NOV 24 2008 .A PACIFIC STORM WILL MOVE INTO THE CALIFORNIA COAST LATE TUESDAY...AND BRING HEAVY SNOW TO THE SOUTHERN SIERRA TUESDAY EVENING THROUGH WEDNESDAY EVENING. CAZ519-521-251200- /O.UPG.KVEF.WS.A.0008.081126T0200Z-081127T0600Z/ /O.NEW.KVEF.WS.W.0007.081126T0200Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 307 PM PST MON NOV 24 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 10 PM PST WEDNESDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 10 PM PST WEDNESDAY. THIS REPLACES THE WINTER STORM WATCH PREVIOUSLY IN EFFECT. SNOW IS EXPECTED TO BEGIN ON THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY TUESDAY NIGHT AND CONTINUE...HEAVY AT TIMES...THROUGH WEDNESDAY EVENING. SNOW LEVELS SHOULD START ABOVE 7500 FEET THEN GRADUALLY LOWER TO AROUND 6000 FEET LATE WEDNESDAY. STORM TOTAL ACCUMULATIONS BETWEEN 1 AND 2 FEET CAN BE EXPECTED ABOVE 7000 FEET BEFORE THE SYSTEM SLOWLY MOVES EAST OF THE REGION THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ ADAIR
7 follow-up statements
000 WWUS45 KVEF 251123 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 323 AM PST TUE NOV 25 2008 .A PACIFIC STORM WILL MOVE INTO THE CALIFORNIA COAST LATE TODAY...AND BRING HEAVY SNOW TO THE SOUTHERN SIERRA THIS EVENING THROUGH WEDNESDAY EVENING. CAZ519-521-252330- /O.CON.KVEF.WS.W.0007.081126T0200Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 323 AM PST TUE NOV 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST WEDNESDAY ABOVE 7000 FEET... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY FROM 6 PM THIS EVENING TO 10 PM PST WEDNESDAY. SNOW IS EXPECTED TO BEGIN ON THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY TONIGHT AND CONTINUE...HEAVY AT TIMES...THROUGH WEDNESDAY EVENING. SNOW LEVELS SHOULD START ABOVE 7500 FEET THEN GRADUALLY LOWER TO AROUND 6000 FEET LATE WEDNESDAY. STORM TOTAL ACCUMULATIONS BETWEEN 1 AND 2 FEET CAN BE EXPECTED ABOVE 7000 FEET BEFORE THE SYSTEM SLOWLY MOVES EAST OF THE REGION THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MORGAN
000 WWUS45 KVEF 252321 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PST TUE NOV 25 2008 .A PACIFIC STORM WILL MOVE INTO THE CALIFORNIA COAST LATE TODAY... AND BRING HEAVY SNOW TO THE SOUTHERN SIERRA THIS EVENING THROUGH WEDNESDAY EVENING. CAZ519-521-260730- /O.EXT.KVEF.WS.W.0007.081126T0600Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 321 PM PST TUE NOV 25 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. SNOW IS EXPECTED TO BEGIN ON THE EAST SLOPES OF THE SOUTHERN SIERRA AND IN THE WHITE MOUNTAINS OF INYO COUNTY TONIGHT AND CONTINUE...HEAVY AT TIMES...THROUGH WEDNESDAY EVENING. SNOW LEVELS SHOULD START ABOVE 8000 FEET THEN GRADUALLY LOWER TO AROUND 6000 FEET LATE WEDNESDAY. STORM TOTAL ACCUMULATIONS BETWEEN 1 AND 2 FEET CAN BE EXPECTED ABOVE 7000 FEET BEFORE THE SYSTEM SLOWLY MOVES EAST OF THE REGION ON THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NVZ019-260730- /O.NEW.KVEF.WS.A.0009.081126T2200Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 321 PM PST TUE NOV 25 2008 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR THE POTENTIAL FOR HEAVY SNOW FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A STORM SYSTEM WILL APPROACH THE COAST OF SOUTHERN CALIFORNIA TONIGHT BEFORE MOVING EASTWARD AND PASSING ACROSS THE REGION ON WEDNESDAY. ALTHOUGH THIS SYSTEM IS QUITE WARM AND SNOW LEVELS WILL START OUT HIGH AROUND 9000 FEET TONIGHT...IT WILL HAVE A TREMENDOUS AMOUNT OF MOISTURE TO WORK WITH. SNOW LEVELS ARE EXPECTED TO LOWER TO AROUND 8000 FEET BY WEDNESDAY AFTERNOON AND LOWER FURTHER TO AROUND 6500 FEET BY THE MORNING OF THANKSGIVING. ALTHOUGH THE BULK OF PRECIPITATION IN ASSOCIATION WITH THIS SYSTEM WILL FALL IN THE FORM OF RAIN ACROSS THE SPRING MOUNTAINS...ENOUGH MOISTURE WILL STILL EXIST ACROSS THE AREA FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING THAT A HEAVY ACCUMULATION OF SNOW IS POSSIBLE...ESPECIALLY ABOVE 8500 FEET. SNOW IS EXPECTED TO TAPER OFF ACROSS THE REGION ON THANKSGIVING DAY AS THE SYSTEM DEPARTS TO THE EAST. THOSE WITH TRAVEL OR RECREATIONAL PLANS TO THE SPRING MOUNTAINS SHOULD MONITOR THE LATEST FORECASTS FOR FURTHER UPDATES AND PLAN ACCORDINGLY...INCLUDING BRINGING EXTRA FOOD AND WATER...CHAINS AND A FLASHLIGHT IN YOUR VEHICLE. A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. $$ STACHELSKI
000 WWUS45 KVEF 260557 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 957 PM PST TUE NOV 25 2008 .A PACIFIC STORM WILL MOVE INTO CALIFORNIA LATE TONIGHT AND WEDNESDAY AND INTO NEVADA WEDNESDAY NIGHT. SNOWFALL IS EXPECTED IN THE SIERRA TONIGHT THROUGH WEDNESDAY EVENING AND WILL BE HEAVY AT TIMES. SNOWFALL WILL SPREAD INTO THE SPRING MOUNTAINS IN SOUTHERN NEVADA BY WEDNESDAY AFTERNOON AND WILL CONTINUE THROUGH WEDNESDAY NIGHT AS THE STORM MOVES INTO NEVADA. CAZ519-521-261400- /O.CON.KVEF.WS.W.0007.081126T0600Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 957 PM PST TUE NOV 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY FOR THE EAST SLOPES OF THE SIERRA AND THE WHITE MOUNTAINS. SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT ON THE EAST SLOPES OF THE SOUTHERN SIERRA AND IN THE WHITE MOUNTAINS OF INYO COUNTY AND WILL CONTINUE THROUGH WEDNESDAY EVENING. SNOW LEVELS SHOULD START ABOVE 8000 FEET THEN GRADUALLY LOWER TO AROUND 6000 FEET LATE WEDNESDAY. STORM TOTAL ACCUMULATIONS BETWEEN 1 AND 2 FEET CAN BE EXPECTED ABOVE 7000 FEET BEFORE THE SYSTEM SLOWLY MOVES EAST OF THE REGION ON THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NVZ019-261400- /O.CON.KVEF.WS.A.0009.081126T2200Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 957 PM PST TUE NOV 25 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... A WINTER STORM WATCH FOR HEAVY SNOW REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR THE SPRING MOUNTAINS IN SOUTHERN NEVADA. SOME LIGHT SNOW WILL FALL AT HIGHER ELEVATIONS OF THE SPRING MOUNTAINS TONIGHT BUT SNOWFALL WILL INCREASE WEDNESDAY WHILE SNOW LEVELS LOWER. HEAVY SNOW IS POSSIBLE FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING. SNOW LEVELS WILL START OUT AROUND 9000 FEET TONIGHT AND WILL LOWER TO AROUND 8000 FEET BY WEDNESDAY AFTERNOON AND LOWER FURTHER TO AROUND 6500 FEET BY THANKSGIVING MORNING. ALTHOUGH THE BULK OF PRECIPITATION IN WITH THIS SYSTEM WILL FALL IN THE FORM OF RAIN ACROSS THE SPRING MOUNTAINS...ENOUGH MOISTURE WILL STILL EXIST ACROSS THE AREA FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING THAT A HEAVY ACCUMULATION OF SNOW IS POSSIBLE...ESPECIALLY ABOVE 8500 FEET. SNOW IS EXPECTED TO TAPER OFF ACROSS THE REGION ON THANKSGIVING DAY AS THE SYSTEM DEPARTS TO THE EAST. THOSE WITH TRAVEL OR RECREATIONAL PLANS TO THE SPRING MOUNTAINS SHOULD MONITOR THE LATEST FORECASTS FOR FURTHER UPDATES AND PLAN ACCORDINGLY...INCLUDING BRINGING EXTRA FOOD AND WATER...CHAINS AND A FLASHLIGHT IN YOUR VEHICLE. A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. $$
000 WWUS45 KVEF 261133 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 AM PST WED NOV 26 2008 .A PACIFIC STORM WILL MOVE THROUGH CALIFORNIA TODAY AND INTO NEVADA TONIGHT. SNOW IS EXPECTED IN THE SIERRA THROUGH THIS EVENING AND WILL BE HEAVY AT TIMES. SNOW WILL SPREAD INTO THE VERY HIGH ELEVATIONS OF THE SPRING MOUNTAINS IN SOUTHERN NEVADA THIS AFTERNOON AND WILL CONTINUE INTERMITTENTLY THROUGH THANKSGIVING MORNING. CAZ519-521-262000- /O.CON.KVEF.WS.W.0007.000000T0000Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 333 AM PST WED NOV 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY UNTIL 10 PM PST THIS EVENING. SNOW WAS MOVING INTO THE MOUNTAINS OF INYO COUNTY EARLY THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. SNOW LEVELS WILL LOWER FROM 8500 FEET TO AROUND 6000 FEET LATER TODAY. STORM TOTAL ACCUMULATIONS OF 8 TO 16 INCHES CAN BE EXPECTED ABOVE 7000 FEET BEFORE THE SYSTEM SLOWLY MOVES AWAY ON THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET...SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NVZ019-262000- /O.UPG.KVEF.WS.A.0009.081126T2200Z-081127T1800Z/ /O.NEW.KVEF.WW.Y.0002.081127T0000Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 333 AM PST WED NOV 26 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY FOR AREAS ABOVE 8000 FEET IN THE SPRING MOUNTAINS. THIS REPLACES THE WINTER STORM WATCH WHICH HAD BEEN IN EFFECT. RAIN WILL FALL IN THE SPRING MOUNTAINS TODAY...THEN CHANGE OVER TO SNOW ABOVE 8000 FEET LATE THIS AFTERNOON AS COLDER AIR MOVES IN. THE SNOW WILL BECOME MORE INTERMITTENT TONIGHT INTO THANKSGIVING MORNING...WITH TOTALS OF 4 TO 6 INCHES LIKELY AT THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MORGAN
000 WWUS45 KVEF 261722 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 922 AM PST WED NOV 26 2008 .A PACIFIC STORM IS MOVING THROUGH CALIFORNIA TODAY AND INTO NEVADA TONIGHT. SNOW IS EXPECTED IN THE SIERRA THROUGH THIS EVENING AND WILL BE HEAVY AT TIMES. SNOW WILL SPREAD INTO THE VERY HIGH ELEVATIONS OF THE SPRING MOUNTAINS IN SOUTHERN NEVADA THIS AFTERNOON AND WILL CONTINUE INTERMITTENTLY THROUGH THANKSGIVING MORNING. CAZ519-521-270130- /O.CON.KVEF.WS.W.0007.000000T0000Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 922 AM PST WED NOV 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. SNOW CURRENTLY FALLING ACROSS THE MOUNTAINS OF INYO COUNTY THIS MORNING AND IS EXPECTED TO CONTINUE INTO THIS EVENING. AN ESTIMATED FOUR INCHES OF SNOWFALL HAS ACCUMULATED IN THE TOWN OF ASPENDELL SO FAR. SNOW LEVELS WILL LOWER FROM 8500 FEET TO AROUND 7000 FEET LATER TODAY. STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 7500 FEET BEFORE THE SYSTEM SLOWLY MOVES AWAY ON THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET...SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NVZ019-270130- /O.CON.KVEF.WW.Y.0002.081127T0000Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 922 AM PST WED NOV 26 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. A MIX OF RAIN AND SNOW HAS BEEN OBSERVED IN THE SPRING MOUNTAINS THIS MORNING AND IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. AS COLDER AIR MOVES IN PRECIPITATION SHOULD CHANGE OVER TO ONLY SNOW ABOVE 7500 FEET. THE SNOW WILL BECOME MORE INTERMITTENT TONIGHT INTO THANKSGIVING MORNING...WITH TOTALS OF 4 TO 6 INCHES LIKELY AT THE HIGHER ELEVATIONS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LABELLE/KENNEDY
000 WWUS45 KVEF 262310 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PST WED NOV 26 2008 .A PACIFIC STORM WILL CONTINUE TO MOVE ACROSS SOUTHEASTERN CALIFORNIA AND NEVADA TONIGHT. SNOWFALL WILL CONTINUE ACROSS THE EASTERN SIERRA AND SPRING MOUNTAINS IN SOUTHERN NEVADA OVERNIGHT AND INTO THANKSGIVING MORNING. SNOWFALL WILL BE HEAVY AT TIMES. CAZ519-521-270600- /O.CON.KVEF.WS.W.0007.000000T0000Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 310 PM PST WED NOV 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS. SNOW CURRENTLY FALLING ACROSS THE MOUNTAINS OF INYO COUNTY IS EXPECTED TO CONTINUE INTO TONIGHT. SNOW LEVELS WILL LOWER TO AROUND 7000 FEET BY EARLY EVENING...WITH STORM TOTAL ACCUMULATIONS AROUND 8 TO 10 INCHES AT HIGHER ELEVATIONS BEFORE THE SYSTEM SLOWLY MOVES AWAY ON THANKSGIVING DAY. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS OVER THE MOUNTAIN PASSES ABOVE 7000 FEET...SUCH AS WESTGARD PASS ALONG STATE ROUTE 168 IN THE WHITE MOUNTAINS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NVZ019-270715- /O.CON.KVEF.WW.Y.0002.081127T0000Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 310 PM PST WED NOV 26 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A MIX OF RAIN AND SNOW HAS BEEN OBSERVED IN THE SPRING MOUNTAINS TODAY AND IS EXPECTED TO CONTINUE THROUGH THE EVENING. 6 INCHES OF SNOW HAS FALLEN AT 8500 FEET AND AN ESTIMATED 1 INCH AT 75OO FEET. THE SNOW WILL BECOME MORE INTERMITTENT TONIGHT INTO THANKSGIVING MORNING...WITH TOTALS OF 4 TO 8 INCHES LIKELY ABOVE 7500 FEET. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KVEF 270602 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 PM PST WED NOV 26 2008 .A PACIFIC STORM WILL CONTINUE TO MOVE ACROSS SOUTHEASTERN CALIFORNIA AND NEVADA TONIGHT. SNOWFALL WILL CONTINUE ACROSS THE EASTERN SIERRA AND SPRING MOUNTAINS IN SOUTHERN NEVADA OVERNIGHT AND INTO THANKSGIVING MORNING. SNOWFALL WILL BE HEAVY AT TIMES. CAZ519-521-270715- /O.EXP.KVEF.WS.W.0007.000000T0000Z-081127T0600Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1002 PM PST WED NOV 26 2008 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND THE WHITE MOUNTAINS OF INYO COUNTY. LIGHT SNOW WILL CONTINUE UNTIL ABOUT 4 AM THANKSGIVING MORNING AS AN AREA OF LOW PRESSURE SLOWLY MOVES INLAND OVER SOUTHERN CALIFORNIA. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE THROUGH 4 AM. $$ NVZ019-271400- /O.CON.KVEF.WW.Y.0002.000000T0000Z-081127T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 1002 PM PST WED NOV 26 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE SPRING MOUNTAINS. A MIX OF RAIN AND SNOW WILL CONTINUE OVERNIGHT AND INTO THANKSGIVING MORNING. 6 INCHES OF SNOW WAS REPORTED AT 8500 FEET AND AN ESTIMATED 1 INCH AT 7500 FEET. A TOTAL OF 4 TO 8 INCHES IS LIKELY ABOVE 7500 FEET. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PIERCE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 24, 10:15 AM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 24, 10:15 AM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1015 AM PST MON NOV 24 2008
.SYNOPSIS...A DRAMATIC CHANGE IN THE WEATHER IS IN STORE TUESDAY
THROUGH THANKSGIVING WEEKEND. THE FIRST IN A SERIES OF PACIFIC
STORMS WILL REACH THE WEST COAST TUESDAY THEN MOVE INLAND TUESDAY
NIGHT AND WEDNESDAY...BRINGING WIDESPREAD RAIN TO THE VALLEYS AND
SNOW TO THE MOUNTAINS WEDNESDAY INTO THANKSGIVING DAY. A BRIEF BREAK
BETWEEN STORMS IS EXPECTED THURSDAY NIGHT BEFORE A SECOND PACIFIC
SYSTEM BRINGS ANOTHER CHANCE OF RAIN AND SNOW TO THE REGION NEXT
WEEKEND.
&&
.UPDATE...THE TRENDS TODAY LOOK OKAY THOUGH PERSISTENCE AND 12Z
MOS GUIDANCE INDICATE FORECAST TEMPERATURES THIS AFTERNOON MAY BE A
COUPLE DEGREES ON THE HIGH SIDE. THE 12Z GFS AND NAM SOLUTIONS ARE
LINED UP QUITE WELL WITH THE DETAILS OF THE INCOMING PACIFIC SYSTEM.
THEY BOTH SHOW A PRELIMINARY BAND OF MID LEVEL MOISTURE CROSSING THE
AREA TUESDAY WHICH COULD PRODUCE SOME LIGHT RAIN. MORE
SIGNIFICANTLY...THEY BOTH SHOW A BULLSEYE OF MOISTURE COMBINED WITH
STRONG ASCENT OVER SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY
AROUND 18Z WEDNESDAY. ALSO...FORECAST SOUNDINGS INDICATE SNOW
LEVELS...QUITE HIGH...AROUND 8500-9000 FEET FOR THE SOUTHERN NEVADA
MOUNTAINS WEDNESDAY WHEN THE MAJORITY OF THE PRECIPITATION SHOULD
FALL. THE FORECAST TRENDS ARE ON TRACK...BUT SNOW LEVELS WILL NEED
TO BE RAISED AND POPS COULD PROBABLY BE INCREASED ANOTHER 10-20
PERCENT. THESE DETAILS WILL BE IMPLEMENTED IN THE NEXT ROUTINE
FORECAST PACKAGE. -ADAIR-
&&
.PREV DISCUSSION.../330 AM PST MON NOV 24 2008/
.SHORT TERM...SATELLITE CLEARLY SHOWS THE MAIN PLAYERS IN THE SHORT
TERM. THE FIRST IS A CUTOFF LOW PRESSURE SYSTEM NEAR 35N 135W
/FORMERLY THE SOUTHERN PART OF A FULL LATITUDE TROUGH WHICH SPLIT
SUNDAY/. THE SECOND IS A NORTHERN STREAM SHORTWAVE TROUGH JUST SOUTH
OF THE ALEUTIAN ISLANDS. THE THIRD IS AN AREA OF SUBTROPICAL
MOISTURE BEGINNING TO GATHER NEAR 20N 122W. YET AGAIN...THE MODELS
SHOW SIGNIFICANT DIFFERENCES IN THE EVOLUTION OF THESE FEATURES. AS
HAS BEEN THE CASE FOR A FEW DAYS NOW...THE 00Z RUN OF THE GFS WAS
FASTER THAN THE 00Z ECMWF BRINGING THE CUTOFF LOW INTO CALIFORNIA.
IN SITUATIONS INVOLVING CUTOFF LOWS...THE ECMWF IS FREQUENTLY THE
SLOWEST MODEL...AND THE GFS FREQUENTLY TRENDS TOWARDS THE ECMWF OVER
TIME. NO SUCH TREND WAS SEEN FOR THE PAST FEW DAYS...AS THE MODELS
HAVE HAD EXCELLENT RUN TO RUN CONSISTENCY. HOWEVER...THE 06Z GFS HAS
THROWN AN INTERESTING TWIST INTO THE PLOT...AS IT HAS TRENDED
DRAMATICALLY SLOWER...EVEN SLOWER THAN THE 00Z ECMWF. THE 06Z AND
18Z RUNS HAVE BEEN KNOWN TO DO ODD THINGS WHICH DO NOT PERSIST INTO
THE NEXT RUNS...SO WILL NOT JUMP ONTO THIS IDEA YET. FORECAST GRIDS
STILL LEAN TOWARD THE 00Z GFS. WOULD PREFER TO LEAN MORE TOWARD THE
SLOWER ECMWF...BUT AM SOMEWHAT CONSTRAINED BY NEIGHBORING OFFICES.
THE 00Z GFS SLOWLY MOVES THE LOW CENTER ACROSS 130W TONIGHT...WHILE
THE PLUME OF SUBTROPICAL MOISTURE GETS ENTRAINED INTO THE SOUTHEAST
QUADRANT. THE ALEUTIANS SHORTWAVE ZIPS BY TO THE NORTH
TUESDAY...LEAVING THE CUTOFF LOW BEHIND RATHER THAN PHASING WITH IT
AS WAS SHOWN IN THE MODELS LAST WEEK. THE 00Z GFS SEEMS TO SPLIT THE
SUBTROPICAL MOISTURE PLUME INTO TWO FINGERS...ONE OF WHICH RACES OFF
TO THE EAST OVER ARIZONA...AND ONE OF WHICH DEVELOPS INTO A BAND OF
HEAVY PRECIP THAT TARGETS THE SOUTHERN CALIFORNIA COASTAL AND
MOUNTAIN AREAS TUESDAY NIGHT. THIS FINGER OF MOISTURE STILL HAS THE
POTENTIAL TO BRING SIGNIFICANT PRECIP TO THE SIERRA...AND SNOW
LEVELS WILL FALL AS THE LOW MOVES INLAND...SO THE WINTER STORM WATCH
STILL LOOKS GOOD. THE LOW CENTER SLUGGISHLY MOVES OVER CALIFORNIA
AND CENTRAL NEVADA WEDNESDAY INTO THANKSGIVING MORNING AS NORTHERN
STREAM RIDGING DEVELOPS OVER BRITISH COLUMBIA AND ALBERTA...WITH
PRECIP CHANCES CONTINUING AND TEMPERATURES TAKING A TUMBLE. THE
ECMWF IS ABOUT 6-12 HOURS SLOWER AND ABOUT 200 MILES FARTHER SOUTH
WITH THE LOW TRACK DURING THIS PERIOD...MEANING LOWER THAN NORMAL
CONFIDENCE IN THE DETAILS. THE OVERALL MESSAGE REMAINS THE
SAME...BIG CHANGES ON THE WAY.
.LONG TERM...QUICK LOOK AT 24/06Z GFS PUTS IT CLOSER TO THE 24/00Z
ECMWF IN PLACING THE UPPER LOW OVER SOUTHERN NEVADA THURSDAY MORNING
WHILE OLDER 00Z RUN HAD IT FURTHER NORTH. IN ANY CASE STICKING CLOSE
TO SLIGHTLY FASTER GFS SPEED OF THE OLDER 00Z RUN. I DID LOWER POPS
SOME ON THURSDAY AND FRIDAY MORNING AS SYSTEM EXITS THE AREA. WRAP
AROUND AND LINGERING MOISTURE WILL STILL LEAVE A SLIGHT CHANCE TO
CHANCE OF PRECIPITATION OVER CWA WITH BEST AREA BEING MOHAVE COUNTY.
IT IS THE SECOND SYSTEM DUE TO APPROACH THE REGION FROM THE NORTH
FRIDAY AFTERNOON AND EVENING THAT IS THE TOUGHER FORECAST. MODELS
STILL FAR APART ON SOLUTION INITIALLY BUT THE GFS IS STILL DRAWING
CLOSER TO THE ECMWF SOLUTION...WHICH IS MOSTLY AN INSIDE SLIDER
SYSTEM THAT IS DRIER AND MORE OF A WIND PROBLEM FORECAST. FOR NOW
HAVE LEFT THE POPS ALONE FOR FRIDAY AFTERNOON AS GFS STAYING
CONSISTENT ON BRINGING A BIT OF MOISTURE TO THE AREA EVEN WITH ITS
LATEST FURTHER EAST TRAJECTORY. HOWEVER...AFTER A QUICK LOOK AT 06Z
RUN AND IF THE NEXT RUN CONTINUES THE EASTWARD MOVEMENT OF SYSTEM
WILL NEED TO LOWER POPS. DID UP THE WINDS FRIDAY AND SATURDAY AS
BOTH MODELS INDICATE HIGH PRESSURE MOVING IN BEHIND LOW/TROUGH AND
TIGHTENING GRADIENTS. DID NOT INCREASE TO BREEZY LEVELS. IF ECMWF
DOES LOOK TO BE THE BETTER SOLUTION STRONGER WINDS WILL LIKELY BE
NEEDED IN GRIDS AND IN TEXT VERBIAGE FOR FRIDAY/SATURDAY WITH THE
DRIER INSIDE SLIDER ECMWF SCENARIO.
SUNDAY ONWARDS THEIR IS SOMEWHAT BETTER MODEL AGREEMENT AS LOW DROPS
SOUTH OF OUR CWA. ECMWF HAS IT FURTHER SOUTH AND OVER GULF OF
CALIFORNIA WHILE GFS IS OFF THE WEST COAST OF BAJA. IN ANY CASE IT
WILL MAKE FOR LOWER POPS IN OUR AREA AND A SLOW WARMING TREND BEGINS.
&&
.AVIATION...FOR MCCARRAN...LIGHT SOUTHWEST WINDS THIS EARLY MORNING
WILL GIVE WAY TO LIGHT AND VARIABLE WINDS LATER THIS MORNING AND
AFTERNOON. CHANGE STILL ON TAP BEGINNING TONIGHT AS CLOUD COVER
INCREASES. TUESDAY NIGHT WILL SEE CEILINGS LOWER TO NEAR 5000 FEET
AND SEE RAIN SHOWERS AROUND THE VALLEY ON INTO WEDNESDAY. THURSDAY
AND EARLY FRIDAY WILL SEE A REPRIEVE BEFORE ANOTHER SYSTEM LATE
FRIDAY BRINGS A CHANCE FOR MORE RAIN AND LOWER CEILINGS... BUT
UNCERTAINTY IS HIGH AS TO HOW MOIST IT WILL BE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT AND VARIABLE WINDS ALONG WITH HIGH
LEVEL CIRRUS TO CONTINUE THROUGH TODAY. CHANGE STILL ON TAP
BEGINNING TONIGHT AS CLOUD COVER INCREASES. TUESDAY NIGHT WILL SEE
CEILINGS LOWER TO NEAR 5000 FEET AND SEE RAIN SHOWERS AROUND THE
VALLEY ON INTO WEDNESDAY. THURSDAY AND EARLY FRIDAY WILL SEE A
REPRIEVE BEFORE ANOTHER SYSTEM LATE FRIDAY BRINGS A CHANCE FOR MORE
RAIN AND LOWER CEILINGS...BUT UNCERTAINTY IS HIGH AS TO HOW MOIST IT
WILL BE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR CAZ519-521.
&&
MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 24, 5:12 AM PST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 512 AM PST MON NOV 24 2008 CAZ519-521-250800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 512 AM PST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM WILL BRING SIGNIFICANT SNOW TO THE HIGHER ELEVATIONS TUESDAY AND WEDNESDAY...AND A WINTER STORM WATCH IS IN EFFECT. FOR MORE DETAILS...PLEASE REFER TO PRODUCT RNOWSWVEF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE REQUIRED TUESDAY OR WEDNESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520-522>527-NVZ014>022-250800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 512 AM PST MON NOV 24 2008 /612 AM MST MON NOV 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM WILL SPREAD VALLEY RAIN AND MOUNTAIN SNOW OVER THE REGION TUESDAY THROUGH THANKSGIVING DAY. LOCALLY SIGNIFICANT RAINFALL AND SNOWFALL AMOUNTS ARE POSSIBLE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG AND SOUTHEAST OF INTERSTATE 15 WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE REQUIRED TUESDAY OR WEDNESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.